Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS La Crosse, WI

April 12, 2014Adams County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 12:46 PM CDT for Adams County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2014, 12:46 PM CDT (17:46 UTC)
Expired
Apr 12, 2014, 1:30 PM CDT
In force
44 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Adams County, WI

The radar

The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS53 KARX 121746
SVRARX
WIC001-121830-
/O.NEW.KARX.SV.W.0006.140412T1746Z-140412T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 PM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ADAMS COUNTY IN CENTRAL WISCONSIN...

* UNTIL 130 PM CDT

* AT 1245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR
  OVER FRIENDSHIP...MOVING EAST AT 60 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  CENTRAL ADAMS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...HIGHWAY
  13 AND COUNTY E...CASTLE ROCK DAM...HIGHWAYS 13 AND 21...COUNTY
  ROADS E AND G...GRAND MARSH...THE SHIP ROCK WAYSIDE...BROOKSIDE...
  ARKDALE...THE TOWN OF QUINCY AND THE PRESTON CLIFFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4398 8997 4403 8997 4405 8960
      4396 8959
TIME...MOT...LOC 1745Z 269DEG 54KT 4395 8986 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
8 follow-up statements
999 
WWUS53 KARX 121748
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 PM CDT SAT APR 12 2014

WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
1248 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 1248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR
OVER FRIENDSHIP...MOVING EAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
FRIENDSHIP...ADAMS...DELLWOOD...CASTLE ROCK LAKE...CASTLE ROCK DAM...
HIGHWAY 13 AND COUNTY E...HIGHWAYS 13 AND 21...COUNTY ROADS E AND
G...GRAND MARSH...BROOKSIDE...THE SHIP ROCK WAYSIDE...ARKDALE...THE
TOWN OF QUINCY...THE PRESTON CLIFFS...HIGHWAY 21 AND COUNTY G...
COUNTY ROADS G AND M AND ROCHE A CRI STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4398 8997 4403 8997 4405 8960
      4396 8959
TIME...MOT...LOC 1748Z 269DEG 54KT 4395 8979 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
692 
WWUS53 KARX 121751
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 PM CDT SAT APR 12 2014

WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
1251 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS...OR
NEAR FRIENDSHIP...MOVING EAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE... FRIENDSHIP...ADAMS...DELLWOOD...AND 
CASTLE ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4398 8997 4403 8997 4405 8960
      4396 8959
TIME...MOT...LOC 1750Z 269DEG 54KT 4395 8974 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
746 
WWUS53 KARX 121758
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1258 PM CDT SAT APR 12 2014

WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
1258 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTFIELD...
OR 12 MILES EAST OF FRIENDSHIP...MOVING EAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4398 8997 4403 8997 4405 8960
      4396 8959
TIME...MOT...LOC 1758Z 269DEG 54KT 4395 8957 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
333 
WWUS53 KARX 121804
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
104 PM CDT SAT APR 12 2014

WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
104 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WESTFIELD...OR 10 MILES EAST OF FRIENDSHIP...MOVING EAST AT 55
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4398 8997 4403 8997 4405 8960
      4395 8959
TIME...MOT...LOC 1803Z 268DEG 48KT 4395 8961 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
399 
WWUS53 KARX 121812
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
112 PM CDT SAT APR 12 2014

WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
112 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR
NEAR FRIENDSHIP...MOVING EAST AT 70 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4400 8995 4402 8997 4403 8997
      4405 8960 4395 8959
TIME...MOT...LOC 1811Z 260DEG 61KT 4392 8980 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
071 
WWUS53 KARX 121815
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CDT SAT APR 12 2014

WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
115 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADAMS...OR
NEAR FRIENDSHIP...MOVING EAST AT 70 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4400 8995 4402 8997 4403 8997
      4405 8960 4395 8959
TIME...MOT...LOC 1814Z 260DEG 61KT 4393 8974 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
820 
WWUS53 KARX 121821
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 PM CDT SAT APR 12 2014

WIC001-121830-
/O.CON.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
121 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL ADAMS COUNTY...

AT 121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTFIELD...OR
12 MILES SOUTHEAST OF FRIENDSHIP...MOVING EAST AT 70 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4400 8995 4402 8997 4403 8997
      4405 8960 4395 8959
TIME...MOT...LOC 1821Z 262DEG 62KT 4387 8962 

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
908 
WWUS53 KARX 121828
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 PM CDT SAT APR 12 2014

WIC001-121837-
/O.EXP.KARX.SV.W.0006.000000T0000Z-140412T1830Z/
ADAMS WI-
128 PM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY WILL
EXPIRE AT 130 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4384 8960 4385 8994 4386 8996 4392 8996
      4395 8995 4400 8995 4402 8997 4403 8997
      4405 8960 4395 8959
TIME...MOT...LOC 1827Z 269DEG 54KT 4387 8962 

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 12, 6:36 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT SAT APR 12 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES
THROUGH THE PERIOD.

WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH
MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS
OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER
AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z
HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING
ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION
AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE
12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS
THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN
WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD
THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN
SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40
PERCENT CHANCE ACROSS THE SOUTH.

ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE
ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A
WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN
START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND
MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT
ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300
MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH
THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER
EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE
AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR
ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP
GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF
CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG
THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL
SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND
THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT
THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE
POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE
WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM
LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL
SOUTH OF THE AREA.

ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE
OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM
THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND
THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE
STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE
WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE
POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN
WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM
JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE
FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY
THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL
BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF
ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER
THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE
WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY
AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY
ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES
WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE
AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE
SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE
POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS
THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES
IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO
SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE
SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND
END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING
ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE
12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE
12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING
AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT
WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN
OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS
THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS
GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR
NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY
HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH
FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL
FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN
CHANCES DURING THE DAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 636 AM CDT SAT APR 12 2014

FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES.
CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST
ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW
PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND
THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH
EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM
FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES
REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR
CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY
HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP
SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO
TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE
NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK
TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF
THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO
FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030
GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS
THAN THIS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...DAS
Hazardous weather outlook, Apr 12, 10:47 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1047 AM CDT SAT APR 12 2014

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-131100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
1047 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL BRING ROUNDS OF
HEAVY RAIN...HAIL...GUSTY WINDS AND LIGHTNING TO THE AREA THIS
MORNING. MOST OF THE STORMS WILL BE ALONG AND SOUTH OF INTERSTATE
90. MORE REDEVELOPMENT IS POSSIBLE LATER IN THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON
SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FROM TIME TO TIME TODAY. HAIL AND
HEAVY RAIN APPEAR TO BE THE MAIN THREATS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ029-030-WIZ054-055-061-131100-
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
1047 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING.
LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON
AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE
STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING
WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/04/SHEA

In the hours before

Local storm report, Apr 12, 11:39 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1139 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     HAIL             VOLK FIELD              43.93N 90.27W
04/12/2014  M0.25 INCH       JUNEAU             WI   AWOS

&&

SHEA
Local storm report, Apr 12, 11:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             2 N ONALASKA            43.92N 91.22W
04/12/2014  M0.50 INCH       LA CROSSE          WI   NWS EMPLOYEE

&&

SHEA
Local storm report, Apr 12, 11:45 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     HAIL             5 E CASHTON             43.74N 90.68W
04/12/2014  E0.25 INCH       MONROE             WI   CO-OP OBSERVER

1144 AM     HAIL             ONALASKA                43.89N 91.22W
04/12/2014  E0.25 INCH       LA CROSSE          WI   PUBLIC

&&

SHEA
Local storm report, Apr 12, 12:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             TOMAH                   43.99N 90.50W
04/12/2014  E0.75 INCH       MONROE             WI   AMATEUR RADIO

            DIME SIZED HAIL REPORTED

&&

SHEA
Local storm report, Apr 12, 12:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HAIL             ADAMS                   43.96N 89.82W
04/12/2014  E0.25 INCH       ADAMS              WI   TRAINED SPOTTER

&&

SHEA
Local storm report, Apr 12, 12:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1240 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             VOLK FIELD              43.93N 90.27W
04/12/2014  M0.50 INCH       JUNEAU             WI   AWOS

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:12 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Monroe, Trempealeau48 min
Apr 12, 9:24 AM CDTSevere Thunderstorm WarningARXLa Crosse51 min
Apr 12, 9:41 AM CDTSevere Thunderstorm WarningARXJackson, Juneau, La Crosse, Monroe49 min
Apr 12, 9:54 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Trempealeau51 min
Apr 12, 10:28 AM CDTSevere Thunderstorm WarningARXMonroe32 min
Apr 12, 10:54 AM CDTRiver Flood WarningARXBuffalo6 days
Apr 12, 11:10 AM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Apr 12, 1:35 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
Apr 12, 3:38 PM CDTSevere Thunderstorm WarningARXVernon52 min
Apr 12, 4:05 PM CDTSpecial Weather StatementARXAdams, Crawford, Grant, Juneau, Richland, Vernon70 min
Apr 12, 4:10 PM CDTSevere Thunderstorm WarningARXAdams, Juneau50 min
Apr 12, 4:14 PM CDTSevere Thunderstorm WarningARXCrawford46 min
Apr 12, 4:37 PM CDTSevere Thunderstorm WarningARXRichland, Vernon23 min
Apr 12, 6:07 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland83 min
Apr 12, 6:46 PM CDTSpecial Weather StatementARXVernon44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.